MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha surgery had been performed, the patient experienced pain and instability in the operated left hip.The patient had cup and liner from zimmer, and femoral head and stem from smith&nephew.The x rays showed a disengagement of the locking ring around the constrained zimmer liner, which required a new liner and femoral head.The 28mm od +0 cocr femoral head was explanted and exchanged.The patient outcome is unknown.
 
Additional Manufacturer Narrative
It was reported that the 82 year-old patient experienced pain and instability from the primary mixed manufacturer left tha construct which required a revision due to the disengaged locking ring.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.A medical analysis noted that the provided unidentified/undated single lateral x-ray image shows a tha with plating and cerclage wires x 4, (of which 2 wires are broken) with a ¿disengagement of locking ring around constrained liner (not sn product)¿.The fracture sites cannot be easily assessed due to the obstructing hardware in the single lateral view; however, the greater trochanteric/proximal femoral bone appears to show significant radiolucency and possible non-union of the primary fracture sites versus periprosthetic fracture.Imaging for comparison was not provided.It was communicated that no further medical documentation would be provided for inclusion in the medical assessment.Based on the information provided, the root cause of the reported sn head was secondary to the failure and subsequent revision of the non-sn constrained liner and possible other non sn products, with no indication of a mal-performance or failure of the sn femoral head.The patient impact beyond the reported head revision secondary to the failed non-sn constrained liner could not be determined.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HEAD 28 +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10399920
Report Number1020279-2020-03903
Device Sequence Number2757794
Product Code LPH
UDI-Device Identifier03596010194114
UDI-Public03596010194114
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71302800
Device Catalogue Number71302800
Device Lot Number10AT39019
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;